Curious

Discussion in 'Substance Abuse' started by Star*, May 5, 2011.

  1. Star*

    Star* call 911........call 911

    I'm not up with the newest teen fads -

    But I said I would ask for a friend.

    What would cause extreme weight loss (over 100 lbs.) in 2-3 months, in a girl. She is a cigarette smoker, but has been caught with a stronger than cigarette smell or a super cigarette smell.

    Her Mother said she thinks it's from the anti-depressants she's taking. I said not likely but I would ask. She's also been described as having a SUPER witchy personality, short tempered, gone from being a compliant 18 year old to a - get out of my face I'm 18 year old - attitude.

    Dropped a nice, but lazy boyfriend of 3 years for a 20 year old, drop out, with no job, no car, not good looking, piercings, no redeeming qualities. Bad end of town kinda kid.

    This is a girl who was going to go to college in the Fall and now couldn't care less about finishing HS. because she knows it all.

    Anythoughts appreciated - I was thinking speed/meth but I don't want to say anything and have this Mom go off the deep end in case AD's could do this in a teen, like if she's just stopped eating or something. Mom works 2 jobs so she's not home to see the eating habits - and kid swears she eats out and at the boyfriend.
     
  2. mrsammler

    mrsammler Guest

    Over 100 lbs in 3 months is astounding. I'd say crystal meth, which melts off weight at an alarming rate. Serious amphetamines will do it too. But it HAS to be drug-assisted--that kind of weight loss doesn't happen any other way. Even outright fasting wouldn't drop that much that fast.
     
  3. HereWeGoAgain

    HereWeGoAgain Grandpa

    With the radical weight loss and extreme personality change in such a short time span I would also very strongly suspect meth.
     
  4. lovemysons

    lovemysons Well-Known Member

    Yep...sounds like Meth to me too. And that one is a seriously destructive drug. They will sell everything they own and more for it...even their own bodies.
    I would suggest mom begin to check put rehabs and keep all valuables locked up in a safe.
    Al Anon could be wonderful support for mom too.

    Tammy
     
  5. HaoZi

    HaoZi Guest

    Stackers, speed, meth, crack. I'm sure there's more that could, but those are the ones that come to mind.
     
  6. PatriotsGirl

    PatriotsGirl Guest

    Meth, meth, meth. Sorry. Absolutely meth. You know where I am coming from, too. I HIGHLY suspect meth.
     
  7. exhausted

    exhausted Active Member

    It's meth. At Residential Treatment Center (RTC) I saw this over and over. One of the hardests addictions to overcome. Most of the girls were stick thin, and "green" looking. All had prostituted. Everyone of them had also run at one time or another from the facility (even after hospitalized detox) and relapsed. They took longer to get through the program as most had secondary issues from the prostituting. Does the girl keep odd hours as well? The only other thing that causes weight to drop that fast is stomach stapling (and it doesn't usually go that fast).
     
  8. 1905

    1905 Well-Known Member

    I'm thinking that if it were meth, the mom could see the kid actually high. She would know, 100 pounds is a lot in such a short time, she would be high quite often and I don't think could hide it. The mom doesn't see her eating and of course she's lying when she says she eats out or at the boyfriends house. That's something someone with an eating disorder says- I just ate, or I'm eating here, there, anywhere you don't see (a lie). Starving makes you very cranky also. It affects your brain as well. I think the mom can figure it out just by spending time with the kid. ED or drug use?.....she'll know after spending just a day with her.
     
  9. susiestar

    susiestar Roll With It

    Not all parents would actually recognize the high. My cousin's wife got hooked on it and other than being a real witch and losing a ton of weight most people had no idea she was using. Even a very experienced therapist had no clue and she had treated many people for sub abuse.

    It could also be heroin. It makes people very thin also. This pretty much MUST be drugs. A/Ds put weight on you, they do NOT take it off. Every single one I am aware of has weight gain as a side effect. Topomax is the only medication I know of to cause weight loss and it is NOT that dramatic. It isn't normally used for depression as it is an antiseizure medication, or so I was told long ago. I might be wrong.

    There are not legal medications that would cause that much weight loss. tell this mom it almost has to be drug use. the other things you mentioned, school, boyfriend, etc... are all big signs of drug use also. I am sorry.
     
  10. DammitJanet

    DammitJanet Well-Known Member Staff Member

    If there is a medication out there that can cause that much weight loss in 3 month, please let me know! I will tell my psychiatrist to put me on it and we will just deal with the mania for 3 months and then put me back on a mood stabilizer...lol. Heck, if heroin would do it, I might consider it considering I take legal opiods so I dont think heroin would be that bad on me...just kidding folks!
     
Loading...